Jump to content
Sign in to follow this  
Irish63

Stopping all meds

Recommended Posts

Has anyone ever gradually stopped all of their meds? I have been on meds for so long, the SSRI rollercoaster of trial and error for years . Prozac is always my fall back med of choice. This round it's been okay. I am also on Topiramate, my doc started me on low dose 2 times a day for binge eating disorder. But in the last few months, things have just gone from basically getting by okay to, I need a drastic change. I have zero emotions, I couldn't cry I had to. Topiramate was amazing for a few weeks. Literally killed my apatite, I felt better emotionally. Now I am just tired all the time, headaches, irritated  and anxious,.  I just know right now, I need to stop for a while, hopefully a long while and reset my brain. 

Has anyone here done this? I am also including exercise, water and vitamins. My psych doc is behind me 100%. I have tried this on my own in the past all hot headed and idiot like only to crash and burn. I need to feel human again. I know a pill isn't going to make me 100% better or worse And I am not doing this on a whim,  I am very serious . I would love some input please, and thank you.

Share this post


Link to post
Share on other sites

Hi Irish63,

Stopping all meds did not work for me but please do not go by my experiences, which cannot be generalized to others.  I know of others who have tried what you are trying and they told me it helped them.  I wish you nothing but the very best of luck ! ! !

 

Share this post


Link to post
Share on other sites

Yes I did it many years ago on my own.  There is nothing in my life that I did that was harder to do.  I took meds for probably 20 years.  I've been off of them now for probaby more than 5 years.  A life on meds is basically just surviving day after day.  They found a way to make me feel better technically while at the same time somehow gave me a much lower quality of life.  It takes away all of our emotions and we need positive and negative emotions to drive us toward things in life.

Share this post


Link to post
Share on other sites

Hi Irish,

I'm taking fluoxitine now, but was on sertraline, and one other of the SSRIs.  On an off, I was also addicted to pain killers for over a decade.  I've quit SSRIs--not the fluoxitine/Prozac--cold on a couple of occasions with no side effects.  Prozac was in the news though, infamously, a dozen years back, for causing unnerving results both on dosing and withdrawing.  One thought you might look into is that Prozac is said to have a half life, meaning it stays in your system for a time in a reduced amount, so if that's so, then it would act as a natural buffer in an effort to quit.  I'm not sure about that though, but I had no feelings of withdrawal when quitting similar meds in the past.

Best practice is to titrate down in increments, at a recommended rate.  That way you won't find yourself all of a sudden in a Naked and Afraid episode. 

My time of multiple substance use, I think,  confused the effects of any med I was taking.  I'm with you on limiting or cutting out whatever meds you can.  I'm feeling better overall since lifestyle changes, but I came from a long thin smear of misuse and abuse.  I won't know if the Prozac is working unless I stop taking it. 

Best to you in your effort to refine your system, Bulgakov

Edited by Bulgakov

Share this post


Link to post
Share on other sites

Thank you, I have done this all before and even cold turkey  a few times. Why I didn't end up on Naked and Afraid is beyond me. My doc has me on a pretty slow taper schedule.  Tomorrow is my last dose of topiramate  then onto the fluoxotine/prozac taper. In the past the whole rebound effect would send me into panic and I'd end up on a higher dose. There has to be a way. It's been just existing for 20 some years now. This just is not living life. I am ready for this fight. Thank you for your input. 

Share this post


Link to post
Share on other sites

It is scary.  I did a taper myself.  It took months to get through it.  I had an anything other than the meds to get through this time mentality in the beginning.  It's very hard because you have to come up with a list of coping skills that help you that pretty much reaches the floor.  You will not feel good all the time.  You will feel good and you will feel bad and all over the place sometimes.  You'll feel everything and you will have to teach yourself to deal with those feelings.

Edited by sober4life

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...